Louisiana, 2005

Hail in Louisiana, May 24, 2005

May 24, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 8:30 PM CST, 0 minutes earlier.

Area forecast discussion, May 24, 8:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT TUE MAY 24 2005

.DISCUSSION...

LATEST SURFACE ANALYSIS SHOWS THE BACK DOOR FRONT IS JUST AT THE
EDGE OF OUR NORTHERN CWA BOUNDARY... FROM JUST NORTH OF A ELD...DEQ
AR LINE.  OUR 00Z SOUNDING ALONG WITH LAPS DATA SHOWS THE AREA IS
STILL FAIRLY UNSTABLE ALTHOUGH WE HAVE LOST DAYTIME HEATING...BUT
SURFACE TEMPERATURES SOUTH OF THE FRONT ARE STILL RATHER WARM.
LATEST RADAR IMAGES SHOW STORMS TRENDING TO BACK BUILD
WESTWARD...AND THIS TREND WILL LIKELY CONTINUE AS THE FRONT SNAILS
FURTHER INTO THE AREA.  ALSO MODEL DATA SHOWS A STRONG VORT MAX
MOVING ALONG THE FRONTAL BOUNDARY TOWARD THE COAST TONIGHT...SO A
FEW STORMS SHOULD CONTINUE IN LOUISIANA AFTER MIDNIGHT.  SVR WILL BE
ALLOWED TO CONTINUE THROUGH MIDNIGHT ACROSS THE NORTHERN SECTIONS OF
THE AREA...BUT AS FAR AS NORTH CENTRAL LOUISIANA GOES SEVERE WORDING
WILL COVER FOR NOW...AS STORMS ARE TRACKING JUST OUTSIDE THE WATCH
BOX.  ALL THIS IS COVERED BY THE CURRENT ZONE SET...BUT WILL HAVE TO
UPDATE AROUND MIDNIGHT AS CURRENT WATCH EXPIRES.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  69  88  66  87 /  30  30  20  20
MLU  68  85  63  86 /  40  40  10  20
DEQ  64  83  60  83 /  40  30  20  20
TXK  69  85  64  85 /  40  30  20  20
ELD  66  85  62  85 /  40  40  10  20
TYR  70  90  67  85 /  20  30  30  30
GGG  69  90  67  86 /  20  30  30  30
LFK  68  91  68  90 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, May 24, 11:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS
AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD
FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN
LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS
ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE
THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS...
POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL
LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER...
IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL
COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED
THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE
WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA.

15

The radar

The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
May 24, 8:30 PM CST
Where
Union County, Farmerville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -92.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481557.